Aa
MedHelp.org will cease operations on May 31, 2024. It has been our pleasure to join you on your health journey for the past 30 years. For more info, click here.
Aa
A
A
A
Close
Avatar universal

Worried i contracted hiv from symptoms

I had protected sex with an ex boyfriend of mine and then in the middle of sex he took off the condom and when i realized he took it off, i jumped and stopped immediately because i got scared and it was for about 10 seconds, we then did it again for like 15 seconds without condom hours later but then put condom right back on, 6 days after i developed a rash on my lower legs and a little was above my under arms. It lasted for one day. Does this sound like early hiv symptoms? I also went on pep about 38 hours after risk, is that ok timing for pep to work? I’m supposed to go back in a few days to take a test and im so scared.
2 Responses
Sort by: Helpful Oldest Newest
3191940 tn?1717500602
COMMUNITY LEADER
Clarification: Get tested at least 28 days after your last dose of PEP.
Helpful - 0
1 Comments
Oh yes. I misread that you started pep and thought you were just thinking about it. I'm surprised a doctor prescribed it. It wasn't necessary.
20620809 tn?1504362969
So, a couple of things. First, you did have a risk of HIV from your exposure you mention here but know that it is low. A one time exposure of vaginal sex is less than 1 percent chance of transmission. And this wasn't a high risk person. This was your ex boyfriend. The chance of his being HIV positive all of a sudden are pretty slim. So risk was very small. You'd need to test at 28 days and beyond and expect it to be negative. SEcond, you don't qualify for pep. That is reserved for if someone had exposure to someone KNOWN to be HIV +. Pep is very hard to take with lots of side effects. You don't need pep. And third, the rash on your leg has nothing to do with HIV. Get tested at 28 days and as mentioned, expect it to be negative.
Helpful - 0
20 Comments
Thank you for answering me and i really appreciate it. I just wanted to add, I never knew my exs status and we always used condoms so that’s why im so scared about this time, the rash doesn’t concern you at all? Because I know early hiv causes rash.
I just think it is pretty unlikely that someone you dated was secretly hiv positive. HIV is NEVER diagnosed by symptoms. Only testing. And your risk was very low. Remember less than 1 percent. Guess what can cause a rash? Pep. You really didn't need it and I'd ask your doctor if they think you still do.
Yes i understand that. I just always worried about someone not knowing if they had it or not. My ex does go to the doctor often and he also has epilepsy so I have always wondered if he ever checked for STDs and i have asked him in the past if he had anything but he did tell me in the past one time he caught chlamydia so i know he didn’t use condoms with other people. We dated short term not long. I been driving myself crazy looking at symptoms. You’ve heard of pep causing rashes before? Thank you for answering all of my questions for me.
Well, you are worried you have symptoms after 6 days . . .  I think you have an anxiety disorder that is causing you to over worry. We have no other advice for you than to test at 28 days after the last day you took PEP. I wouldn't personally take pep for this. That's up to you but most reputable doctors would not give it to you. Your risk was too small. Rashes are on the list of side effects of PEP. Yes, it happens. But at this point, we've really given you all the information anyone can give you. Get off the internet and get busy doing something else until it is time to test.  Like I said, expect a negative. But test.
Thank you so much for answering my question! Yes I’m testing in 3 days. I’m nervous but tackling it! Thanks so much for your advice.
When did you stop taking PEP?
I started pep on may 4th of this month and my last day is tomorrow.
I Just want to make sure you understand that you can't or 'shouldn't' test until TWENTY EIGHT days after your last dose of PEP. It's a waste of time and money to do it earlier.
That’s when i was told to come back to the std center i went to so I was just listening to them so i should change the appointment then
Reread about waste. We can't make it simpler.
This is PEP protocol to get tested 1 day after finishin PEP course. By this they check whether there wasn't strain of virus resistant to PEP. Expect negative results from this test. They will invite you for another test.
By the way PEP usually consits of 2 or 3 drug regimen. It only needs one of the drugs to be effective against virus replication. Chances that a strain would be resitant to all used drugs are very low. Thats is why to expect negative results.
Thank you for the information. I’m just so nervous about getting the results. I regret not using a condom with my ex. I didn’t start pep immediately it was 30 hours after the incident.
PEP is highly effective as long as it is taken within 72 hours of a risk event.
Thank you i really hope it worked in my case. One of the commenters said it can cause rashes and I got a rash a few days after starting pep but never gotten the rash before on pep. I was on pep another time 2 years ago.
You are blowing this way out of proportion. You don't know that he has HIV - most people don't. Even if he does, the risk is about 0.06%, EVEN without PEP.  The likelihood that he has HIV, transmitted it to you, and that the PEP didn't work is almost incalculably low.
I only felt I had it because how I developed a rash days after. I’m trying to take what you’re saying to not make me as nervous. Thank you
This isn't the first rash in your life so there is no reason to link it with any disease just because that's the first thing you think of. You are blowing this rash way out of proportion.
What kind of drugs are you using? Generic Truvada causes rush after certain food such as cabbage (i kept diet: skinless meat, rice, potatos, banana). Raltegravir causes it with high concentrations after few days of use.
I just feel it was scary how it came 6 days after even though it went away quite fast. The rash was warm to touch too it kinda felt hot. I am taking stribild. That’s the pep that i am on.

You are reading content posted in the HIV Prevention Community

Top HIV Answerers
366749 tn?1544695265
Karachi, Pakistan
370181 tn?1716862802
Arlington, WA
Learn About Top Answerers
Popular Resources
Condoms are the most effective way to prevent HIV and STDs.
PrEP is used by people with high risk to prevent HIV infection.
Can I get HIV from surfaces, like toilet seats?
Can you get HIV from casual contact, like hugging?
Frequency of HIV testing depends on your risk.
Post-exposure prophylaxis (PEP) may help prevent HIV infection.